MAUDE Adverse Event Report: CORDIS CORPORATION SABER 8MM2CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER 8MM2CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48008002S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the balloon of an 8mm x 2cm 90 saber percutaneous transluminal angioplasty (pta) balloon dilatation catheter ruptured.Therefore, the device was replaced with another unknown balloon catheter and the procedure continued.There was no reported patient injury.The lesion was the iliac artery.The product looked normal when it was removed from its packaging.The device prepped normally.There was no difficulty removing the product from the hoop, protective balloon cover, stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.The device did not have to pass through a previously placed stent.The balloon was inflated once prior to the burst.The product was removed intact from the patient.There were no other anomalies noted when the device was removed from the patient.Additional procedural details were requested but are unknown.The product was not returned for analysis as it was discarded in the hospital by mistake.A product history record (phr) review of lot 17718394 revealed no anomalies or non-conformance's during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics, although unknown likely contributed to the reported event.However, with the limited amount of information available regarding lesion characteristics and without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and the event reported.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, the balloon of an 8mm x 2cm 90 saber percutaneous transluminal angioplasty (pta) balloon dilatation catheter ruptured.Therefore, the device was replaced with another unknown balloon catheter and the procedure continued.There was no reported patient injury.The lesion was the iliac artery.The product looked normal when it was removed from its packaging.The device prepped normally.There was no difficulty removing the product from the hoop, protective balloon cover, stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.The device did not have to pass through a previously placed stent.The balloon was inflated once prior to the burst.The product was removed intact from the patient.There were no other anomalies noted when the device was removed from the patient.Additional procedural details were requested but are unknown.The device will not be returned for analysis because it was discarded by mistake.

Brand Name
SABER 8MM2CM 90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key10540567
Report Number9616099-2020-03908
Device Sequence Number3209017
Product Code LIT
UDI-Device Identifier20705032068885
UDI-Public20705032068885
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model Number48008002S
Device Catalogue Number48008002S
Device Lot Number17718394
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/19/2020
Initial Report FDA Received Date09/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN BALLOON CATHETER